Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 150, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 3, 2016, 4:38 PM EDT for Sampson County, North Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2016, 4:38 PM EDT (20:38 UTC)
- Expired
- Jul 3, 2016, 5:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Sampson County, NC
The radar
The Wilmington radar (KLTX), 79 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1673 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
The text
As transmitted.
562
WUUS52 KRAH 032038
SVRRAH
NCC163-032115-
/O.NEW.KRAH.SV.W.0150.160703T2038Z-160703T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
438 PM EDT SUN JUL 3 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 515 PM EDT
* AT 436 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HARRELLS...OR 15 MILES WEST OF WALLACE...MOVING SOUTHEAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HARRELLS AND IVANHOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3460 7830 3463 7832 3464 7831 3465 7832
3467 7832 3470 7837 3471 7837 3473 7839
3478 7834 3480 7818 3474 7820 3471 7813
3472 7811 3471 7811 3468 7816 3457 7824
TIME...MOT...LOC 2036Z 292DEG 15KT 3469 7826
HAIL...<.75IN
WIND...60MPH
$$
263 follow-up statements
974
WWUS52 KRAH 032052
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
452 PM EDT SUN JUL 3 2016
NCC163-032115-
/O.CON.KRAH.SV.W.0150.000000T0000Z-160703T2115Z/
SAMPSON NC-
452 PM EDT SUN JUL 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN SAMPSON COUNTY...
AT 450 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HARRELLS TO NEAR WHITE LAKE...MOVING EAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HARRELLS AND IVANHOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3460 7830 3463 7832 3464 7831 3465 7832
3467 7832 3470 7837 3471 7837 3473 7839
3478 7834 3480 7818 3474 7820 3471 7813
3472 7811 3471 7811 3468 7816 3457 7824
TIME...MOT...LOC 2050Z 288DEG 27KT 3467 7845 3467 7813
HAIL...<.75IN
WIND...60MPH
$$
26650
WWUS52 KRAH 032107
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
507 PM EDT SUN JUL 3 2016
NCC163-032115-
/O.CON.KRAH.SV.W.0150.000000T0000Z-160703T2115Z/
SAMPSON NC-
507 PM EDT SUN JUL 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN SAMPSON COUNTY...
AT 506 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF HARRELLS...OR 16 MILES EAST OF ELIZABETHTOWN...MOVING EAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HARRELLS AND IVANHOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3460 7830 3463 7832 3464 7831 3465 7832
3467 7832 3470 7837 3471 7837 3473 7839
3478 7834 3480 7818 3474 7820 3471 7813
3472 7811 3471 7811 3468 7816 3457 7824
TIME...MOT...LOC 2106Z 275DEG 23KT 3465 7831
HAIL...<.75IN
WIND...60MPH
$$
26307
WWUS52 KRAH 032120
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
520 PM EDT SUN JUL 3 2016
NCC163-032128-
/O.EXP.KRAH.SV.W.0150.000000T0000Z-160703T2115Z/
SAMPSON NC-
520 PM EDT SUN JUL 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAMPSON COUNTY
HAS EXPIRED...
THE SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED.
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING WAS ALLOWED TO
EXPIRE. HOWEVER...HEAVY RAIN AND FREQUENT LIGHTNING WILL CONTINUE
OVER SOUTHERN SAMSPON COUNTY THROUGH AROUND 550 PM EDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3460 7830 3463 7832 3464 7831 3465 7832
3467 7832 3470 7837 3471 7837 3473 7839
3478 7834 3480 7818 3474 7820 3471 7813
3472 7811 3471 7811 3468 7816 3457 7824
TIME...MOT...LOC 2117Z 292DEG 15KT 3465 7831
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:39 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 3, 3:39 PM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 339 PM EDT SUN JUL 3 2016 .SYNOPSIS... A front will remain across the area today and then drift northward Monday morning as an unsettled pattern remains across the area through midweek. && .NEAR TERM /THROUGH TONIGHT/... As of 330 PM Sunday... Pretty clear from radar, satellite and observations that the front is along a line extending from Anson County up through the sandhills just north of our southern tier of counties. Convection has already begun to fire in a region from Anson County to Hoke County with Echo Tops and reflectivity cores high enough to warrant a severe thunderstorm warning and also a flash flood warning due to a combination of heavy rain yesterday and today. Surface based CAPE in the south is upwards of 3000-4000 J/KG with ML CAPE of 2000-3000 J/KG. That has been enough to overcome some weak mid-level lapse rates at this point. Shear is still best to the north but in this area there is still 25-30 kts of effective shear and the one larger storm did try to produce a meso-cyclone albeit weak. CAM models are pretty weak on convection this afternoon so it will be interesting to see how this evolves but with current convection ongoing, there should be plenty of outflow boundaries to work with. Question is whether or not convection will turn over the atmosphere enough this afternoon to inhibit convection later this evening. High temperatures are a bit of a crap shoot given the differential heating boundary in place. Stratus seems to be eroding from the south so would expect current temperatures along US 64 to rise into or near the 80 degree mark by the end of the day. The Triad and upper VA border counties will likely stay in the low 70s. Overnight tonight expect another round of stratus especially across the north and places that have had convection. Ceilings below 1000 feet will be common for several hours before sunrise. Low temps overnight will bottom out in the upper 60s to lower 70s. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... As of 330 PM Sunday... Short Term: The frontal zone will lift back to the north on Monday morning and southerly flow will ensue across the entire CWA. The best upper level support for convection will be over the mid- Atlantic states and thus warm sector diurnal convection forming on a lee side trough will be what we are looking at for the afternoon and evening hours across the area. Shear will be best across the NW but this is not aligned with the best instability which will be better east of the trough over the I-95 corridor. CAM models support the theory of widely scattered showers and storms with a focus along a trough. Any storms that do occur, damaging winds will once again be the main threat. SPC has gone with a slight risk of severe thunderstorms across the northern half of the CWA and that makes sense as to where the best shear will be with a combination of some good daytime heating that will take temperatures into the upper 80s to lower 90s with mid 90s across the south. Dewpoints will also be high and in the southern areas there will be a chance that some areas will approach heat advisory criteria with heat indices of close to 105 degrees. Have not issued a heat advisory at this time but this will continue to be evaluated. Convection should wrap up late by late evening with a chance again for fog/low stratus overnight Monday night into Tuesday morning, especially across the north. Low temperatures in the middle 70s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... As of 330 PM Sunday... Tuesday through Thursday: Broad troughiness will prevail across the area for the period Tuesday-Thursday with isolated to scattered convection possible each afternoon and evening along the persistent low-level thermal trough in place across the region. Convection could be aided at anytime(overnight) by lift associated with weak shortwave disturbances progressing eastward within the southern fringes of the westerlies. Seasonable temperatures with daytime highs in the 90 to 95 and lows in the lower to mid 70s. Friday through Sunday: Medium range deterministic model solutions begin to diverge towards the end of the forecast period. The GFS indicates that the flat mid-level subtropical ridge over the western Gulf/Deep South will start to retrograde and amplify over the SE US by the close of the work week and dominate through the weekend. Conversely, the EC keeps the northern stream the more dominate player, with the development of a trough over the Eastern US. If the GFS comes to fruition, favorable position/strength of the 700mb anti-cyclone suggest very hot temperatures to close the work week and continuing right on through the weekend. Highs 95 to 100 F and lows 75 to 80. However, if the EC verifies, temperatures should remain seasonable. As far as rain chances, warmer temperatures aloft, should put a curb on convective rain chances, limiting to isolated/slight chance ranges. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... As of 140 PM Sunday... Stratus deck over the northern half of the area has kept conditions sub-VFR for the entire day and will continue to do so although we could see an improvement of a category or two across the northern sites...particularly at KRWI and KRDU. At KFAY...clearly in the warm sector outside of the stratus deck. This is where there is the most potential for thunderstorm activity along the frontal boundary. Some of this activity could become severe with damaging winds the most likely threat. Expect some low ceilings at all sites overnight tonight with sub-VFR conditions possible for several hours. Conditions will improve tomorrow around the end of the TAF period. Most locations will go back to southerly flow as the front lifts back to the north overnight. Long Term: Unsettled conditions will continue with afternoon showers and storms possible through Wednesday with some lighter coverage for the end of the week when conditions should largely return to VFR. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && $$ SYNOPSIS...Ellis NEAR TERM...Ellis SHORT TERM...Ellis LONG TERM...CBL AVIATION...Ellis
Hazardous weather outlook, Jul 3, 5:20 AM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 520 AM EDT SUN JUL 3 2016 NCZ007>011-021>028-038-039-040930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH- 520 AM EDT SUN JUL 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING. THE PRIMARY SEVERE WEATHER HAZARDS WILL BE STRONG TO LOCALLY DAMAGING WIND GUSTS. IN ADDITION, LOCALLY HEAVY RAINFALL MAY ALSO OCCUR, LEADING TO MINOR FLOODING OF STREETS AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING, AND AGAIN TUESDAY AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER HAZARDS WILL BE LOCALLY DAMAGING WIND GUSTS, HAIL UP TO AN INCH IN DIAMETER, AND LOCALLY EXCESSIVE RAINFALL WHICH MAY LEAD TO BRIEF FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EACH AFTERNOON AND EVENING TODAY THROUGH TUESDAY. NCZ040>043-073>078-083>086-088-089-040930- CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 520 AM EDT SUN JUL 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING, MAINLY BETWEEN THE HOURS OF 3 PM AND 10 PM. THE PRIMARY SEVERE WEATHER HAZARDS WILL BE STRONG TO LOCALLY DAMAGING WIND GUSTS, HAIL UP TO AN INCH AND A HALF IN DIAMETER, AND A BRIEF WEAK TORNADO. IN ADDITION, LOCALLY HEAVY RAINFALL WILL OCCUR, POSSIBLY LEADING TO MINOR FLOODING OF STREETS AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING, AND AGAIN TUESDAY AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER HAZARDS WILL BE LOCALLY DAMAGING WIND GUSTS, HAIL UP TO AN INCH IN DIAMETER, AND LOCALLY EXCESSIVE RAINFALL WHICH MAY LEAD TO BRIEF FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EACH AFTERNOON AND EVENING TODAY THROUGH TUESDAY.
In the hours before
Special weather statement, Jul 3, 1:24 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
124 PM EDT SUN JUL 3 2016
NCZ073>075-083>086-031830-
SCOTLAND NC-RICHMOND NC-ANSON NC-HOKE NC-STANLY NC-
MOORE NC-MONTGOMERY NC-
124 PM EDT SUN JUL 3 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SCOTLAND...
RICHMOND...ANSON...HOKE...SOUTHEASTERN STANLY...SOUTHERN MOORE AND
SOUTHERN MONTGOMERY COUNTIES UNTIL 230 PM EDT...
AT 123 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROCKINGHAM...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAURINBURG...SOUTHERN PINES...ROCKINGHAM...WADESBORO...RAEFORD...
PINEHURST...HAMLET...ABERDEEN...MAXTON AND ANSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.
&&
LAT...LON 3480 7968 3481 8020 3520 8018 3532 7921
3531 7919 3527 7922 3524 7917 3521 7915
3519 7910 3513 7911 3504 7909 3495 7904
3483 7919 3484 7935 3482 7936 3477 7933
3463 7947
TIME...MOT...LOC 1723Z 271DEG 18KT 3492 7987
23Special weather statement, Jul 3, 2:30 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
230 PM EDT SUN JUL 3 2016
NCZ085-086-031915-
SCOTLAND NC-HOKE NC-
230 PM EDT SUN JUL 3 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SCOTLAND AND
SOUTHEASTERN HOKE COUNTIES UNTIL 315 PM EDT...
AT 228 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAURINBURG...MOVING EAST AT 35 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LAURINBURG...MAXTON...ANTIOCH...WAGRAM...
EAST LAURINBURG AND LAUREL HILL.
LAT...LON 3474 7959 3489 7959 3491 7956 3496 7904
3495 7904 3483 7919 3484 7935 3482 7936
3477 7933 3463 7946
TIME...MOT...LOC 1828Z 273DEG 31KT 3482 7950
22Special weather statement, Jul 3, 3:21 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
321 PM EDT SUN JUL 3 2016
NCZ088-089-032015-
CUMBERLAND NC-SAMPSON NC-
321 PM EDT SUN JUL 3 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL CUMBERLAND
AND SAMPSON COUNTIES UNTIL 415 PM EDT...
AT 321 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF JEROME...OR 11 MILES SOUTHEAST OF
FAYETTEVILLE...MOVING EAST AT 20 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...CLINTON...HARRELLS...GODWIN...JEROME...EASTOVER...
ROSEBORO...STEDMAN...GARLAND AND NEWTON GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3461 7831 3467 7832 3470 7837 3475 7839
3485 7850 3484 7886 3487 7890 3523 7879
3527 7850 3526 7841 3529 7830 3522 7824
3520 7816 3509 7817 3490 7815 3474 7820
3473 7818 3462 7820 3455 7825
TIME...MOT...LOC 1921Z 284DEG 19KT 3497 7874
23Special weather statement, Jul 3, 4:32 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
432 PM EDT SUN JUL 3 2016
NCZ089-032115-
SAMPSON NC-
432 PM EDT SUN JUL 3 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
SAMPSON COUNTY UNTIL 515 PM EDT...
AT 431 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HARRELLS...OR 17 MILES WEST OF WALLACE...MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HARRELLS AND GARLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES.
&&
LAT...LON 3462 7831 3463 7832 3464 7831 3465 7832
3467 7832 3469 7835 3470 7837 3471 7837
3473 7839 3481 7839 3485 7816 3474 7820
3471 7813 3472 7811 3471 7811 3468 7816
3460 7822
TIME...MOT...LOC 2031Z 269DEG 16KT 3472 7830
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:50 PM EDT | Special Weather Statement | RAH | Cumberland | 55 min |
| Jul 2, 9:06 PM EDT | Special Weather Statement | RAH | Davidson | 69 min |
| Jul 2, 9:21 PM EDT | Areal Flood Advisory | RAH | Cumberland | 54 min |
| Jul 2, 9:36 PM EDT | Special Weather Statement | RAH | Davidson | 54 min |
| Jul 3, 12:46 AM EDT | Special Weather Statement | RAH | Davidson | 59 min |
| Jul 3, 1:36 AM EDT | Special Weather Statement | RAH | Person | 54 min |
| Jul 3, 2:31 AM EDT | Special Weather Statement | RAH | Alamance, Guilford | 59 min |
| Jul 3, 3:02 AM EDT | Special Weather Statement | RAH | Durham | 58 min |
| Jul 3, 3:55 AM EDT | Special Weather Statement | RAH | Granville | 65 min |
| Jul 3, 4:37 AM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Franklin, Granville, Orange, Vance and 1 more | 113 min |
| Jul 3, 1:24 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Richmond, Scotland | 66 min |
| Jul 3, 1:29 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond, Scotland | 31 min |
| Jul 3, 1:46 PM EDT | Flash Flood Warning | RAH | Anson, Richmond | 3 hr |
| Jul 3, 2:30 PM EDT | Special Weather Statement | RAH | Scotland | 45 min |
| Jul 3, 3:21 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 54 min |
| Jul 3, 4:32 PM EDT | Special Weather Statement | RAH | Bladen | 43 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.